Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 39, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 19, 2019, 10:45 AM EDT for Atkinson County, Coffee County, Georgia. It was in force for 16 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2019, 10:45 AM EDT (14:45 UTC)
- Expired
- Apr 19, 2019, 11:01 AM EDT
- In force
- 16 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Atkinson County, GA, Coffee County, GA
The radar
The Moody AFB radar (KVAX), 74 km from the middle of the area, began a volume at 14:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 10:45 AM EDT | TSTM WND DMG | 3 Sw Bickley, GA | COFFEE EM DIRECTOR REPORTS, NUMEROUS TREES AND POWER LINES DOWN ON HIGHWAY 158 NEAR THE COUNTY LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 10:13 AM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 2.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 822 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 303 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.3
The text
As transmitted.
734
WUUS52 KJAX 191445
SVRJAX
GAC003-069-191515-
/O.NEW.KJAX.SV.W.0039.190419T1445Z-190419T1515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
1045 AM EDT Fri Apr 19 2019
The National Weather Service in Jacksonville has issued a
* Severe Thunderstorm Warning for...
Southeastern Coffee County in southeastern Georgia...
East central Atkinson County in southeastern Georgia...
* Until 1115 AM EDT.
* At 1045 AM EDT, severe thunderstorms were located along a line
extending from near West Green to 8 miles north of Cogdell, moving
northeast at 55 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Nicholls and West Green.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 PM EDT for southeastern
Georgia.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3156 8263 3156 8260 3147 8260 3147 8263
3127 8263 3129 8266 3129 8268 3167 8280
3167 8263
TIME...MOT...LOC 1445Z 218DEG 55KT 3167 8274 3128 8268
HAIL...<.75IN
WIND...70MPH
$$
MCGINNIS1 follow-up statement
525
WWUS52 KJAX 191501
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
1101 AM EDT Fri Apr 19 2019
GAC003-069-191511-
/O.CAN.KJAX.SV.W.0039.000000T0000Z-190419T1515Z/
Coffee GA-Atkinson GA-
1101 AM EDT Fri Apr 19 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COFFEE AND EAST
CENTRAL ATKINSON COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 400 PM EDT for southeastern
Georgia.
LAT...LON 3156 8263 3156 8260 3147 8260 3147 8263
3127 8263 3129 8266 3129 8268 3167 8280
3167 8263
TIME...MOT...LOC 1500Z 218DEG 55KT 3167 8274 3128 8268
$$
MCGINNISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 9:01 AM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Apr 19, 9:01 AM EDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
901 AM EDT Fri Apr 19 2019
.Update.../through this evening/...
The region is between high pressure to the east and an approaching
cold front to the west this morning. A tight pressure gradient
between these two features is resulting in gusty winds. The front,
with a line of strong to severe storms along it is expected to
reach western counties this morning, then track fairly quickly
east across the region. The line is expected to reach the I95
corridor between 1 PM and 4 PM. The combination of the winds
available in lower levels, and speed of this line, will likely
maintain strong to severe intensity to the storms across the
forecast area. In addition, a few tornadoes will be possible
embedded in this line. Locally heavy rainfall is also expected.
Gusty winds will continue behind this main line with isolated to
scattered showers.
Highs are expected to range from the mid 70s inland to the mid
80s east.
&&
.AVIATION...
MVFR ceilings will prevail through around 15Z. Sustained
southerly surface winds will quickly increase to 20-25
knots at the regional terminals by 14Z, with frequent
gusts to 35-40 knots well before thunderstorms impact
the terminals. Southerly winds will also quickly increase
to 50 knots at around 2000 feet by 15Z. A squall line of
severe thunderstorms will approach GNV shortly after 17Z
and will impact the remainder of the terminals during
the 18Z-20Z time frame. Wind gusts in excess of 50 knots
will be possible within stronger activity that impacts the
terminals, with a brief period of IFR conditions expected
as the line moves through. MVFR ceilings and light showers
will be possible in the wake of the squall line through
around 21Z-23Z. Surface winds will shift to southwesterly
by 21Z, with sustained speeds decreasing to 10-20 knots.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 78 48 64 47 / 100 0 0 0
SSI 81 53 69 53 / 100 0 0 0
JAX 84 52 71 50 / 100 0 0 0
SGJ 85 53 72 53 / 100 10 10 0
GNV 81 52 70 48 / 100 0 10 0
OCF 82 53 71 48 / 80 10 20 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 8 PM EDT this evening for Baker-Bradford-
Central Marion-Clay-Coastal Duval-Coastal Flagler-Coastal
Nassau-Coastal St. Johns-Eastern Alachua-Eastern Marion-
Gilchrist-Hamilton-Inland Duval-Inland Flagler-Inland
Nassau-Inland St. Johns-Northern Columbia-Putnam-Southern
Columbia-Suwannee-Union-Western Alachua-Western Marion.
High Rip Current Risk until 8 PM EDT this evening for Coastal
Duval-Coastal Flagler-Coastal Nassau-Coastal St. Johns.
GA...Wind Advisory until 8 PM EDT this evening for Appling-Atkinson-
Bacon-Brantley-Clinch-Coastal Camden-Coastal Glynn-Coffee-
Echols-Inland Camden-Inland Glynn-Jeff Davis-Northeastern
Charlton-Northern Ware-Pierce-Southern Ware-Wayne-Western
Charlton.
High Rip Current Risk until 8 PM EDT this evening for Coastal
Camden-Coastal Glynn.
AM...Gale Warning until 11 PM EDT this evening for Coastal waters
from Altamaha Sound to Fernandina Beach FL out 20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Coastal waters from St. Augustine to Flagler
Beach FL out 20 NM-Waters from Altamaha Sound GA to
Fernandina Beach FL from 20 to 60 NM-Waters from Fernandina
Beach to St. Augustine FL from 20 to 60 NM-Waters from St.
Augustine to Flagler Beach FL from 20 to 60 NM.
&&
23/NelsonIn the hours before
Special weather statement, Apr 19, 9:47 AM EDT, 58 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
947 AM EDT Fri Apr 19 2019
GAZ132>134-149-163-250-191445-
Bacon GA-Atkinson GA-Clinch GA-Coffee GA-Jeff Davis GA-
Northern Ware GA-
947 AM EDT Fri Apr 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR COFFEE...ATKINSON...NORTHWESTERN
WARE...BACON...NORTHWESTERN CLINCH AND JEFF DAVIS COUNTIES UNTIL 1045
AM EDT...
* At 946 AM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 7 miles
south of Ambrose to 6 miles north of Mayday. Movement was
northeast at 45 mph. These storms may require severe thunderstorm
warnings over the next hour or two.
* Winds in excess of 45 mph possible with these storms.
* Locations impacted include...
Douglas, Hazlehurst, Alma, Pearson, Willacoochee, Broxton, Ambrose,
Nicholls, Du Pont and Pridgen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3197 8243 3184 8243 3184 8252 3175 8252
3174 8255 3165 8242 3142 8242 3086 8296
3087 8296 3118 8297 3119 8305 3128 8303
3140 8314 3146 8315 3151 8308 3161 8306
3166 8300 3179 8299 3178 8287 3192 8268
TIME...MOT...LOC 1346Z 209DEG 75KT 3149 8305 3091 8303
MCGINNISLocal storm report, Apr 19, 10:27 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1027 AM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM TSTM WND DMG JENNINGS 30.60N 83.11W
04/19/2019 HAMILTON FL 911 CALL CENTER
HAMILTON COUNTY 911/DISPATCH REPORTS NUMEROUS TREES
DOWNED ACROSS THE WESTERN PORTION OF THE COUNTY.
&&
NELSONLocal storm report, Apr 19, 10:31 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1031 AM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM TSTM WND DMG STATENVILLE 30.70N 83.03W
04/19/2019 ECHOLS GA 911 CALL CENTER
ECHOLS COUNTY 911/DISPATCH REPORTS NUMEROUS TREES DOWNED
IN THE VICINITY OF STATENVILLE. TIME OF DAMAGE BASED ON
RADAR DATA.
&&
NELSONLocal storm report, Apr 19, 10:37 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1037 AM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM TSTM WND DMG ENE MCALPIN 30.14N 82.95W
04/19/2019 Suwannee FL 911 CALL CENTER
SUWANNEE COUNTY 911/DISPATCH REPORTS NUMEROUS TREES AND
POWER LINES DOWNED BY STRONG WINDS COUNTY-WIDE.
&&
NELSONThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 11:50 PM EDT | Wind Advisory | JAX | Appling, Atkinson, Bacon, Brantley, Camden, Charlton and 8 more | 20 hr |
| Apr 19, 3:12 AM EDT | Rip Current Statement | JAX | Camden, Glynn | 17 hr |
| Apr 19, 9:43 AM EDT | Severe Thunderstorm Warning | JAX | Echols | 47 min |
| Apr 19, 9:47 AM EDT | Special Weather Statement | JAX | Atkinson, Bacon, Coffee, Jeff Davis | 58 min |
| Apr 19, 10:01 AM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Clinch, Coffee | 44 min |
| Apr 19, 10:15 AM EDT | Severe Thunderstorm Warning | JAX | Clinch, Echols | 45 min |
| Apr 19, 10:35 AM EDT | Severe Thunderstorm Warning | JAX | Appling, Bacon, Charlton, Clinch, Jeff Davis, Pierce and 1 more | 55 min |
| Apr 19, 10:51 AM EDT | Tornado Warning | JAX | Appling, Jeff Davis | 24 min |
| Apr 19, 11:00 AM EDT | Severe Thunderstorm Warning | JAX | Charlton, Clinch, Echols, Ware | 60 min |
| Apr 19, 11:12 AM EDT | Severe Thunderstorm Warning | JAX | Appling, Brantley, Charlton, Pierce, Ware, Wayne | 48 min |
| Apr 19, 11:33 AM EDT | Severe Thunderstorm Warning | JAX | Camden, Glynn | 57 min |
| Apr 19, 11:49 AM EDT | Tornado Warning | JAX | Camden | 26 min |
| Apr 19, 12:01 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Charlton, Wayne | 29 min |
| Apr 19, 12:10 PM EDT | Tornado Warning | JAX | Camden, Glynn | 29 min |
| Apr 19, 12:26 PM EDT | Severe Thunderstorm Warning | JAX | Camden, Glynn | 49 min |
| Apr 19, 3:12 PM EDT | Special Weather Statement | JAX | Appling, Atkinson, Bacon, Clinch, Coffee, Echols and 3 more | 78 min |
| Apr 19, 4:32 PM EDT | Special Weather Statement | JAX | Appling, Bacon, Brantley, Charlton, Jeff Davis, Pierce and 2 more | 88 min |
| Apr 19, 5:55 PM EDT | Special Weather Statement | JAX | Camden, Glynn | 65 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.